Non-abelian extensions have nonsimple spectrum
Compositio Mathematica, Volume 65 (1988) no. 2, p. 155-170
@article{CM_1988__65_2_155_0,
     author = {Robinson, E. Arthur},
     title = {Non-abelian extensions have nonsimple spectrum},
     journal = {Compositio Mathematica},
     publisher = {Kluwer Academic Publishers},
     volume = {65},
     number = {2},
     year = {1988},
     pages = {155-170},
     zbl = {0641.28011},
     mrnumber = {932641},
     language = {en},
     url = {http://www.numdam.org/item/CM_1988__65_2_155_0}
}
Non-abelian extensions have nonsimple spectrum. Compositio Mathematica, Volume 65 (1988) no. 2, pp. 155-170. http://www.numdam.org/item/CM_1988__65_2_155_0/

[BFK] M. Brin, J. Feldman and A. Katok, Bernoulli diffeomorphisms and group extensions of dynamical systems with non-zero characteristic exponents, Annals of Math. 113 (1981) 159-179. | MR 604045 | Zbl 0477.58021

[C] R. Chacon, Approximation and spectral multiplicity, Lect. Notes in Math. 160 (1970) 18-22. | MR 271303 | Zbl 0212.40101

[Fu] H. Furstenberg, Strict ergodicity and transformations of the torus, Amer. J. Math. 83 (1961) 573-601. | MR 133429 | Zbl 0178.38404

[G] G. Goodson, On the spectral multiplicity of a class of finite rank transformations, Proc. Amer. Math. Soc. 93 (1985) 303-306. | MR 770541 | Zbl 0551.28019

[J] A. Del Junco, A transformation with simple spectrum which is not rank one, Can. J. Math. 29 (1977) 655-663. | MR 466489 | Zbl 0335.28010

[K] A. Katok, Constructions in Ergodic Theory. Progress in Mathematics, Burkhauser, Boston (to appear). | MR 1858535

[KS] A. Katok and A. Stepin, Approximations in ergodic theory, Uspekhi Mat. Nuak. 22 (1967); Russian Math. Surveys 22 (1967) 77-102. | MR 219697 | Zbl 0172.07202

[Ki] J. King, The comutant in the weak closure of the powers for rank-1 transformations, Ergod. Th. and Dynam. Sys. 6 (1986) 363-384. | MR 863200 | Zbl 0595.47005

[M1] G. Mackey, Unitary Group Representations in Physics, Probability and Number Theory, Benjamin/Cummings, Reading, MA (1978). | MR 515581 | Zbl 0401.22001

[M2] G. Mackey, Induced Representations of Groups and Quantum Mechanics, W.A. Benjamin, New York (1968). | MR 507212 | Zbl 0174.28101

[MwN] J. Mathew and M. Nadkarni, A measure preserving transformation whose spectrum has a Lebesgue component of multiplicity two, Bull. London Math. Soc. 16 (1984) 402-406. | MR 749448 | Zbl 0515.28010

[Mo] C. Moore, Groups with finite dimensional irreducible representations, Trans. Amer. Math. Soc. 166 (1972) 401-410. | MR 302817 | Zbl 0236.22010

[O] V. Oseledec, The spectrum of ergodic automorphisms, Dokl. Akad. Nuak SSSR 168 (1966) 402-406. | MR 199347 | Zbl 0152.33404

[P] W. Parry, Ergodic properties of transformations and flows on nilmanifolds, Amer. J. Math. 91 (1969) 757-771. | MR 260975 | Zbl 0183.51503

[R1] A. Robinson, Ergodic measure preserving transformations with arbitrary finite spectral multiplicities, Inv. Math. 72 (1983) 229-314. | MR 700773 | Zbl 0519.28008

[R2] A. Robinson, Mixing and spectral multiplicity, Ergod. Th. and Dynam. Sys. 5 (1985) 617-624. | MR 829862 | Zbl 0565.28013

[R3] A. Robinson, Transformations with highly nonhomogeneous spectrum of finite multiplicity, Israel J. Math. 56 (1986) 75-88. | MR 879915 | Zbl 0614.28012

[R4] A. Robinson, Ergodic properties that lift to compact abelian extensions, Proc. Amer. Math. Soc. 101 (1987) (to appear). | MR 915717 | Zbl 0636.28007

[Ru1] D. Rudolph, k-Fold mixing lifts to weakly mixing isometric extensions, Ergod. Th. and Dynam. Sys. 5 (1985) 445-447. | MR 805841 | Zbl 0594.28015

[Ru2] D. Rudolph, Classifying the isometric extensions of a Bernoulli shift, J. D'Analyse. Math. 34 (1978) 36-60. | MR 531270 | Zbl 0415.28012

[V] W. Veech, Finite group extensions of irrational rotations, Israel J. Math. 21 (1975) 240-259. | MR 396913 | Zbl 0334.28014